MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. GHIATAS BEADED BREAST LOCALIZATION WIRE

BARD PERIPHERAL VASCULAR, INC. GHIATAS BEADED BREAST LOCALIZATION WIRE
Model Number 47920
Medical Device Problem Codes Nonstandard Device (1420); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation of the reported event is currently underway.(expiry date: nov2020).
 
Event or Problem Description
It was reported that upon opening the package, the device allegedly was not clean.It was further reported that the procedure was performed with another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10:a complaint history review was conducted and it was determined that a device history record (dhr) review was not required.However, based on the reported event, a dhr review was requested to review manufacturing records.The dhr have been reviewed and this lot met all release criteria.One ghiatas localization wire and cannula were returned.The wire was returned with the barb inside the cannula lumen.A gel-like substance was noted on both the wire and the cannula.Although there was not sufficient substance to conduct fourier transform infrared spectroscopy testing, the appearance of the substance was consistent with the lubricant used in the ghiatas manufacturing process.Therefore, the investigation is confirmed for the reported material present on device, specifically excess lubricant (i.E.Nonstandard device).It was determined that excess lubricant was applied during the manufacturing process.Therefore, the root cause is manufacturing-related.H10: d4 (expiry date: nov2020).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
GHIATAS BEADED BREAST LOCALIZATION WIRE
Common Device Name
LOCALIZATION WIRE
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8016792
Report Number2020394-2018-01949
Device Sequence Number1525389
Product Code GDF
UDI-Device Identifier00801741079832
UDI-Public(01)00801741079832
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number47920
Device Catalogue Number47920
Device Lot NumberREBY2181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1